MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR; HICURA HAND INSTRUMENTS

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR; HICURA HAND INSTRUMENTS
Model Number WA69416M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus repair facility, and an evaluation of the device was performed.During device evaluation, it was confirmed that there was a spark mark on the tip of the forceps.It is possible that another device may have come in contact with the sparks mark on the forceps during the procedure.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation, or if any additional information is provided by the user facility.
 
Event or Problem Description
An olympus representative reported on behalf of the customer sparks emitted from the tip of jaws insert "hicura", 5 x 330, maryland, bipolar (output 20w).The malfunction was found during the therapeutic procedure, a similar device was used to complete the procedure.There were no reports of patient or user harm associated with this event.The device was returned, and olympus repair center identified the distal end of the jaw was broken.This medical device report (mdr) is being submitted to capture the reportable malfunctions found during the evaluation of the returned device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 13 months since the subject device was manufactured.The investigation determined that high frequency arcing was likely caused by accidental contact with other surgical equipment or the distal jaws were touching each other continuously during application without tissue contact.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR
Common Device Name
HICURA HAND INSTRUMENTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17481014
Report Number9610773-2023-02160
Device Sequence Number12932808
Product Code GEI
UDI-Device Identifier04042761080002
UDI-Public04042761080002
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69416M
Device Lot Number22Y01-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONMEDO SYSTEM 2500
Patient SexUnknown